Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Pain in the ear after using ear bud. Should I go to a doctor?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
My ear hurts quite a bit ever since I used a cotton bud two days ago, why should I do? Should I go see a doctor or will my ear heal on it's own?
Posted Thu, 12 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Mitaly 25 minutes later

Thanks for posting your query.

Probing ear with an ear bud or any other objects has to be avoided as ear has a self cleansing mechanism which cleans itself regularly. I always suggest to avoid cleaning inside the ear and to use them for just cleaning the outer ear.

It is quite possible that you might have sustained an injury while probing your ear with an ear bud now.

You need to consult your ENT specialist at the earliest for a thorough examination. A physical examination is quite important to rule out the exact cause.

Meanwhile avoid water into the ear while taking bath, swimming and not to use any ear drops.

Hope this answers your query. Please accept the answer in case you do not have follow up query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor